A generalized coincidence point index

Nasreddine Mohamed Benkafadar, M. C. Benkara-Mostefa


The paper is devoted to build for some pairs of continuous single-valued maps a coincidence point index. The class of pairs (f, g) satisfies the condition that f induces an epimorphism of the Cech homology groups with compact supports and coefficients in the field of rational numbers Q. Using this concept one defines for a class of multi-valued mappings a fixed point degree. The main theorem states that if the general coincidence point index is different from {0}, then the pair (f, g) admits at least a coincidence point. The results may be considered as a generalization of the above Eilenberg-Montgomery theorems [12], they include also, known fixed-point and coincidence-point theorems for single-valued maps and multi-valued transformations.


Point; Concidence point; Index; Degree; Multi-valued mapping

Full Text:



Y. G. Borisovitch, Topological characteristics and the investigation of solvability for nonlinear problems, Izvestiya VUZ'ov, Mathematics 2 (1997), 3-23.

Y. G. Borisovitch, Topological characteristics of infinite-dimensional mappings and the solvability of nonlinear boundary value problems, Proceedings of the Steklov Institute of Mathematics 3 (1993), 43-50.

K. Borsuk, Theory of retracts, Monografie Matematyczne 44 (Polska Academia NAUK, Warszawa, 1967).

K. Borsuk, A. Kosinski, On connections between the homology properties of a set and its frontiers, Bull. Acad. Pol. Sc., 4 (1956), 331-333.

E. G. Begle, The Vietoris mapping theorem for bicompact spaces, Ann. of Math. 2 (1950), 534-543. https://doi.org/10.2307/1969366

J. Bryszewski, On a class of multi-valued vector fields in Banach spaces, Fund. Math. 2 (1977), 79-94.

N. M. Benkafadar, B. D. Gel'man, On some generalized local degrees, Topology Proceedings 25 summer 2000 ( 2002 ), 417-433.

N. M. Benkafadar, B. D. Gel'man, On a local degree of one class of multivalued vector fields in infinite-dimensional Banach spaces, Abstract And Applied Analysis 4 (1996), 381-396. https://doi.org/10.1155/S1085337596000206

A. Dold, Fixed point index and fixed point theorems for euclidean neighborhood retracts, Topology 4 (1965), 1-8. https://doi.org/10.1016/0040-9383(65)90044-3

A. Dold, Lectures on Algebraic Topology, (Springer-Verlag, Berlin, 1972). https://doi.org/10.1007/978-3-662-00756-3

Z. Dzedzej, Fixed point index theory for a class of nonacyclic multivalued maps, Rospr. Math. 25, 3 (Warszawa, 1985).

S. Eilenberg, D. Montgomery, Fixed point theorems for multi-valued transformations, Amer. J. Math. 58 (1946), 214-222. https://doi.org/10.2307/2371832

S. Eilenberg, N. Steenrod, Foundations of Algebraic Topology, (Princeton, 1952). https://doi.org/10.1515/9781400877492

A. Granas, The Leray-Shauder index and fixed point theory for arbitrary ANR-s, Bull. Soc. Math. Fr. 100 (1972), 209-228. https://doi.org/10.24033/bsmf.1737

L. Gorniewiecz, A. Granas, Some general theorems in coincidence Theory I., J. Math. pures et appl. 61 ( 1981 ), 361-373.

A. Granas, Sur la notion du degré topologique pour une certaine classe de transformations multivalentes dans des espaces de Banach, Bull. Acad. polon. Sci. 7 (1959), 181-194.

A. Granas, J. W. Jaworowski, Some theorems on multi-valued maps of subsets of the Euclidean space, Bull. Acad. Polon. Sci. 6 ( 1965 ), 277-283.

L. Gorniewicz, Homological methods in fixed point theory of multi-valued maps, Dissert. Math. 129 ( Warszawa, 1976 ).

B. D. Gel'man, Topological characteristic for multi-valued mappings and fixed points, Dokl. Acad. Naouk 3 (1975), 524-527.

B. D. Gel 'man, Generalized degree for multi-valued mappings, Lectures notes in Math. 1520, ( 1992 ), 174-192. https://doi.org/10.1007/BFb0084721

S. Kakutani, A Generalization of Brouwer's fixed point theorem, Duke Mathematical Journal, 8 (1941), 457-459. https://doi.org/10.1215/S0012-7094-41-00838-4

Z. Kucharski, A coincidence index, Bull. Acad. Polon. Sci. Ser. Sci. Math. Astron. Et Phys. 4 ( 1976 ), 245-252.

Z. Kucharski, Two consequences of the coincidence index, Bull. Acad. Polon. Sci. Ser. Sci. Math. Astron. et Phys. 6 ( 1976 ), 437-444.

K. Kuratowski, Topology, Vol. I, II, ( Academic Press New York And London 1966 )

W. Kryszewski, Topological and approximation methods of degree theory of set-valued maps, Dissert. Math. 336, ( Warszawa, 1994 ).

A. Lasota, Z.Opial, An approximation theorem for multi-valued mappings, Podst. Sterow. 1 (1971), 71-75.

M. Powers, Lefschetz fixed point Theorems for a new class of multi-valued maps, Pacific J. Math. 68 (1970), 619-630. https://doi.org/10.1017/S030500410007660X

Z. Siegberg, G. Skordev, Fixed point index and chain approximation, Pacific J. Math. 2 (1982), 455-486. https://doi.org/10.2140/pjm.1982.102.455

E. H. Spanier, Algebraic Topology, (McGraw-Hill, 1966). https://doi.org/10.1007/978-1-4684-9322-1_5

A. D. Wallace, A fixed point theorem for trees, Bulletin of American Mathematical Society, 47 (1941), 757-760. https://doi.org/10.1090/S0002-9904-1941-07556-7

J. Warga, Optimal control of differential and functional equations, (Acad. Press, New York and London, 1975).

Abstract Views

Metrics Loading ...

Metrics powered by PLOS ALM


Cited-By (articles included in Crossref)

This journal is a Crossref Cited-by Linking member. This list shows the references that citing the article automatically, if there are. For more information about the system please visit Crossref site

1. The relative covering Nielsen number for coincidences
Fida Moh'D
Topology and its Applications  vol: 268  first page: 106904  year: 2019  
doi: 10.1016/j.topol.2019.106904

Esta revista se publica bajo una licencia de Creative Commons Reconocimiento-NoComercial-SinObraDerivada 4.0 Internacional.

Universitat Politècnica de València

e-ISSN: 1989-4147   https://doi.org/10.4995/agt